Prescription Drug Discussion Forums  

Go Back   Prescription Drug Discussion Forums > Medication Discussions > Specific Drug Discussions > Factive

Notices

Reply
 
Thread Tools Display Modes
  #1  
Old 05-12-2008, 06:44 PM
Joy
Guest
 
Posts: n/a
Default FACTIVE

I took Factive for 7 days for possible pneumonia following a severe bout of flu. I finished the last dose (7th) and woke up the next morning with a rash on my arms and torso that reminded me of measles. It wasn't particularly itchy, so I went to work. By the afternoon, I was covered and called my doctor. He told me that the Factive that caused the rash, although unusual for someone who is 53. He recommended Benadryl and said he could call in steroids if the rash got worse. By the next day (Saturday), the rash was even in my ears and mouth, some were raised, all were itchy and my face was red and swollen. I tried to contact my doctor, but it turned out that the number left on his answering machine was useless. It connected me to an exchange where the receptionist told me the doctor taking my doctor's calls does not take patient calls when she's on-call. I guess everyone is supposed to go to the emergency room. Not wanting to spend $200 at the emergency room, I called a physician's assistant I know. She said to continue taking the Benadryl and that Pepcid at the recommended dose would also help. This combination was a lifesaver! It turns out that Pepcid is a histamine blocker, something I didn't know till I checked on the Internet. While the rash is still not gone; it's been a week, once I began taking the Pepcid twice a day along with the Benadryl, my facial swelling went down and I was considerably less itchy. I called my doctor on Monday and he said he'd call in a prescription for steroids, but then either didn't do it or the pharmacy messed up because they said they didn't have anything for me. By that time, I was really annoyed and just gave up because I figure this darn rash will go away eventually! My advice is that if you get a rash, call your doctor and insist on getting steroids right then even if you aren't itchy yet--especially if you get your rash right before the weekend!!!
Reply With Quote
Reply

Bookmarks

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
factive Unregistered Factive 0 05-12-2008 06:46 PM
Do NOT take Factive Susan Factive 0 05-09-2008 01:47 PM
Factive 5 Cathy Factive 0 05-09-2008 01:47 PM
FACTIVE- NEVER AGAIN! Jess Factive 0 11-21-2007 05:02 PM
Factive Pam Factive 0 09-12-2007 02:32 PM


This site is presented as an educational source only. The information on this site is not a substitute for a visit with your doctor or pharmacist. Always talk to your doctor before changing medications or dosage, or if you experience any serious side effects. The information on this site that has been contributed by other visitors should be taken with a grain of salt. This is the Internet and you have no idea if the person who posted any information knows what they are talking about. Use this site to come up with a list of questions to ask your doctor, do not use this site to replace your doctor.

All times are GMT. The time now is 03:05 AM.


Powered by vBulletin® Version 3.8.8
Copyright ©2000 - 2018, vBulletin Solutions, Inc.